Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Wilmington, NC

June 21, 2014Brunswick County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jun 21, 2014, 4:21 PM EDT for Brunswick County, North Carolina. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jun 21, 2014, 6:15 PM EDT
In force
114 min
Issued by
NWS Wilmington, NC

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WWUS82 KILM 212021
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SAT JUN 21 2014

NCZ099-109-212215-
COLUMBUS-INLAND BRUNSWICK-
421 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 615 PM EDT...

AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FREELAND...OR ABOUT 15 MILES NORTHWEST OF SHALLOTTE...MOVING
SOUTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...ASH...BUGHILL...CRUSOE
ISLAND...EXUM...FREELAND...HONEY ISLAND...MAKATOKA...NAKINA...OLD
DOCK AND WACCAMAW.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3396 7833 3395 7840 3410 7871 3427 7862
      3417 7822
TIME...MOT...LOC 2021Z 293DEG 6KT 3414 7854

$$

DIGIORGI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:07 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 21, 3:07 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT SAT JUN 21 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
AND STRONGER THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS A
LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND
EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER
ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO
THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO
FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...NEW THUNDERSTORM ACTIVITY HAS BEGUN TO FIRE
ACROSS THE FA...AND IS MAINLY SITUATED ALONG A NE-SW ORIENTED SFC
TROF LYING JUST WEST OF THE I-95 CORRIDOR. LOOK FOR THIS ACTIVITY
TO FURTHER DEVELOP AND TRACK ACROSS PORTIONS OF THE ILM CWA.
INITIALLY ...CIN ALONG THE IMMEDIATE COAST HAS TEMPORARILY
PREVENTED ANY SEA-BREEZE INDUCED CONVECTION TO BREAK-OUT. WITH ALL
THIS SAID...WILL NEED TO RE-ALIGN POPS ACROSS THE FA WITH THE
NOTION OF POPS REACHING GOOD CHANCE TO LIKELY STATUS BY MID TO
LATE THIS AFTERNOON AND CONTINUING WELL INTO THE EVENING. THE
DYNAMICS FROM A MID LEVEL S/W TROF TO PUSH ACROSS THE FA THIS AFTN
AND EVENING. THIS WILL PROVIDE ANOTHER SOURCE OF LIFT IN ADDITION
TO THE WEAK SFC FRONTAL BOUNDARY DROPPING SOUTHWARD ACROSS THE FA
TONIGHT. LOOKING AT A GOOD CHANCE TO LIKELY POPS AT ITS PEAK. HWO
HAS BEEN EDITED TO INCLUDE POSSIBLE DAMAGING THUNDERSTORM WIND
GUSTS IE. WET MICROBURSTS POSSIBLE WITHIN THE SLIGHT RISK AREA.
WITH WET BULB ZERO HGTS IN EXCESS OF THE 13K FT...HAIL SHOULD NOT
BE THE PRIMARY SVR WX CONCERN. WITH LATEST NAMBUFR SOUNDINGS
INDICATING 2+ INCHES OF PRECIPITABLE WATER ACROSS THE FA...SOME OF
THE SLOWER MOVING CONVECTION COULD DEPOSIT HEAVY RAINFALL WITHIN A
SHORT PERIOD OF TIME. THIS COULD LEAD TO SOME TEMPORARY
PONDING/FLOODING ACROSS THE FA FOR WHICH FLOOD ADVISORY
STATEMENTS...FLS...WILL BE PUT INTO GOOD USE IN LIEU OF THE THREAT
FOR SVR WX.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...THE AREA WILL FIND ITSELF ON SUNDAY STILL
UNDER THE INFLUENCE OF A SURFACE LOW AND ASSOCIATED WEAK COLD FRONT.
PER LATEST GUIDANCE...THIS FEATURE REMAINS ON TRACK OF ITS SOUTHWARD
PROGRESSION SUNDAY INTO MONDAY...BECOMING SITUATED ACROSS SOUTH
CAROLINA MONDAY NIGHT. AS IT MOVES SOUTHWARD ON SUNDAY...WEAK HIGH
PRESSURE WILL BUILD IN FROM NORTH. THIS WITH PERSISTENT
NORTHEASTERLY FLOW WILL ALLOW FOR SLIGHTLY DRIER AIR TO INFILTRATE
INTO THE MID AND UPPER LEVELS...AS SEEN FROM LATEST TIME-HEIGHT
ANALYSIS AND FCST SOUNDINGS. HOWEVER...WITH LOW LEVEL MOISTURE STILL
IN PLACE...COULD SEE ISOLATED SHOWERS AND THUNDERSTORMS ON SUNDAY.
NORTHEAST FLOW WILL BECOME EASTERLY AND THEN SOUTHEASTERLY LATER ON
MONDAY ALLOWING FOR MOISTURE FETCH FROM THE GULF/ATLANTIC...BUT WITH
LACK OF ANY SORT OF LIFTING MECHANISM DO NOT ANTICIPATE MUCH
COVERAGE IN ANY CONVECTION UNLESS ANY LEFTOVER BOUNDARIES ARE
LINGERING ABOUT THE AREA...OR FOR AREAS NEAR THE REMNANTS OF THE
WEAK FRONT.

AS FOR TEMPERATURES...WILL SEE UPPER 80S IN NC UP TO AROUND 90 IN SC
ON SUNDAY AS NORTHEAST FLOW CONTINUES...BUT THE HEAT WILL RETURN
INTO MONDAY WITH A LARGER SWATH ACROSS THE CAROLINAS OF NEAR 90
DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 PM SATURDAY...INCREASING WARMTH THROUGH THE EXTENDED...BUT
THIS WILL BE ACCOMPANIED BY ABOVE-CLIMO PRECIP CHANCES MOST OF THE
PERIOD. WEAK MID-LEVEL RIDGING TUESDAY WILL QUICKLY DE-AMPLIFY INTO
A TROUGH MID-WEEK AS A SERIES OF IMPULSES MOVE OVERHEAD. THIS OCCURS
IN CONJUNCTION WITH BROAD HIGH PRESSURE SITTING OFFSHORE...PUMPING
WARM AND MOIST RETURN FLOW INTO THE REGION. THERE APPEARS TO BE
LITTLE INHIBITING CONVECTION WED-FRI...AND EXPECT AN ACTIVE PIEDMONT
TROUGH AND SEA BREEZE BOUNDARY EACH DAY...ENHANCED BY THE FORCING
WITHIN THE MID-LEVEL FLOW AND STRONG INSTABILITY AS TEMPS RISE ABOVE
CLIMO...INTO THE 90S...WITH 70 DEGREE DEWPOINTS. SOME SUBSIDENCE
BEHIND A FINAL IMPULSE ON SATURDAY COMBINED WITH INCREASING RIDGING
OVER THE SOUTHEAST ONCE AGAIN WILL LIKELY MAKE SATURDAY THE WARMEST
OF THE PERIOD...ALONG WITH THE LOWEST PRECIP CHANCES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...THE CIN ACROSS THE FA WILL DISAPPEAR THIS
AFTERNOON...ALLOWING A FAIRLY DECENT COVERAGE OF CONVECTION TO
DEVELOP/EMERGE. LOOK FOR ACTIVITY TO BEGIN ALONG THE SFC TROF
EXTENDING FROM NE-SW BASICALLY JUST WEST OF THE I-95 CORRIDOR. SEA
BREEZE INDUCED CONVECTION FOR THE COASTAL TERMS REMAINS POSSIBLE.
THE SHOWERS AND STORMS WILL LIKELY BLOSSOM AND SPREAD ACROSS THE
FA FROM MID-AFTERNOON THRU MID-EVENING. HAVE INDICATED CONVECTIVE
WIND GUSTS POSSIBLE UP TO 40 KT ACROSS THE INLAND TERMINALS DURING
THE HEIGHT/PEAK OF THE CONVECTION. ISOLATED CONVECTION IS POSSIBLE
AFTER MIDNIGHT...WITH SOME REDUCED VSBY FROM LIGHT FOG POSSIBLE IN
AREAS THAT RECEIVED RAINFALL.

HIGH PRESSURE WILL TRY TO WEDGE IN SUNDAY MORNING...WITH A WIND
SHIFT TO THE NORTHEAST ACROSS ALL TERMINALS. LOW CONFIDENCE ON
CEILING HEIGHT...AT WORST CASE FOR NOW WILL LEAN TO MVFR.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE
SUNDAY AS A WEAK SFC TROUGH/BOUNDARY LINGERS OVER THE CAROLINAS.
BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF
SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON
AND EVENING HOURS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SW FLOW TO RULE THE AFTERNOON AND EVENING
EXCEPT SSW NEAR SHORE EARLY ON DUE TO THE SEA BREEZE CIRCULATION.
SPEEDS WILL RUN AROUND 15 KT. THE SEA BREEZE WILL NOT BE VERY
PROGRESSIVE INLAND DUE TO AN ACTIVE WSW-WNW FLOW ALOFT. THE COLD
FRONT TO PUSH TO THE AREA WATERS AFTER MIDNIGHT TONIGHT...VEERING
THE WINDS TO THE WEST TO NORTHWEST DURING THE PRE-DAWN SUNDAY HRS.
THE ILM NC WATERS MAY SEE A NORTHEAST DIRECTION BY DAYBREAK SUNDAY
AS THE FRONT CONTINUES TO SNAKE SOUTHWARD. SIGNIFICANT SEAS WILL
RUN AROUND THE 3 FOOT MARK...AND PRIMARILY BE DOMINATED BY WIND
DRIVEN WAVES AT 4 TO 6 SECOND PERIODS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...NORTHERLY FLOW AOB 10 KTS WILL PERSIST
THROUGHOUT THE DAY ON SUNDAY...BEFORE GRADUALLY BECOMING
NORTH-NORTHEAST AS A WEAK FRONT PUSHES SOUTHWARD ACROSS THE WATERS
INTO SUNDAY NIGHT. PRESSURE GRADIENT REMAINS FAIRLY WEAK BEHIND THE
FRONTAL PASSAGE WITH WINDS VEERING FROM EAST TO SOUTHEAST ON MONDAY
INTO MONDAY NIGHT. SEAS THROUGHOUT THE PERIOD WILL BE 2 TO 3 FT.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...SUMMERTIME PATTERN FOR THE EXTENDED AS LARGE
AREA OF HIGH PRESSURE SPINS OFFSHORE...ALL WHILE RIDGING BACK
TOWARDS THE COAST THROUGH THE WEEK. AFTER A BRIEF PERIOD OF SE WINDS
EARLY TUESDAY...SW WINDS WILL BECOME THE PREFERRED DIRECTION THE
REST OF THE PERIOD...WITH SPEEDS OF 10-15 KTS...SLIGHTLY HIGHER ON
THURSDAY. THESE WINDS...COMBINED WITH AN INCREASED SE GROUND SWELL
DUE TO PROLONGED FETCH AROUND THE HIGH...WILL CAUSE WAVE HEIGHTS TO
RISE FROM 1-3 FT TUESDAY...TO 2-4 FT WED/THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...SGL
LONG TERM...JDW
AVIATION...DCH/DL
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT SAT JUN 21 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.
HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING
SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY
FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-221945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.
HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING
SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY
FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-221945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS GREATER THAN OR EQUAL
TO 34 KNOTS. IN ADDITION...FREQUENT CLOUD TO OCEAN SURFACE LIGHTNING
WILL ACCOMPANY THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Jun 21, 3:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT JUN 21 2014

SCZ024-032-033-212000-
DILLON-FLORENCE-MARION-
304 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION AND
DILLON COUNTIES THROUGH 400 PM EDT...

AT 304 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLUE BRICK...OR ABOUT 9 MILES NORTHWEST OF MARION...MOVING SOUTHEAST
AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
CLAUSSEN...EVERGREEN...FLOYDALE...FORK...HYMAN...LATTA...MARS
BLUFF...OAK GROVE AND PAMPLICO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3437 7953 3432 7909 3431 7908 3390 7962
      3420 7977
TIME...MOT...LOC 1904Z 301DEG 7KT 3425 7952

WEISS
Special weather statement, Jun 21, 3:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT SAT JUN 21 2014

SCZ053>056-212030-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
332 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 430 PM EDT...

AT 332 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EASTERN HORRY AND EASTERN GEORGETOWN COUNTIES...MOVING EAST AT 15
MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...GEORGETOWN...
MURRELLS INLET...MYRTLE BEACH...RED HILL...SOCASTEE...SURFSIDE
BEACH...BUCKSPORT...BUCKSVILLE...BURGESS AND COASTAL CAROLINA CAMPUS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3336 7947 3358 7931 3399 7892 3382 7867
      3377 7877 3363 7895 3353 7902 3347 7910
      3338 7915 3330 7916
TIME...MOT...LOC 1932Z 275DEG 18KT 3350 7916

WEISS
Local storm report, Jun 21, 4:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     4 NNE MARION            34.23N  79.38W
06/21/2014                   MARION             SC   DEPT OF HIGHWAYS

            TREE REPORTED DOWN IN ROADWAY AT BUTLER RD AND HWY 501.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1400255

LACORTE
Local storm report, Jun 21, 4:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 NE NORTH HARTSVILLE   34.42N  80.05W
06/21/2014                   DARLINGTON         SC   PUBLIC

            TWO TREES DOWN APPROXIMATELY 15 INCH DIAMETER ONTO
            POWER LINES. TIN PEELED FROM BARN ROOF AND BLOWN INTO
            TREE.

&&

EVENT NUMBER ILM1400256

MORGAN
Local storm report, Jun 21, 4:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     2 NE NORTH HARTSVILLE   34.42N  80.05W
06/21/2014                   DARLINGTON         SC   PUBLIC

            TWO TREES DOWN APPROXIMATELY 15 INCH DIAMETER ONTO
            POWER LINES. TIN PEELED FROM BARN ROOF AND BLOWN INTO
            TREE.

&&

CORRECTED EVENT TIME

EVENT NUMBER ILM1400256

MORGAN
Special weather statement, Jun 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SAT JUN 21 2014

NCZ099-109-212215-
COLUMBUS-INLAND BRUNSWICK-
421 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 615 PM EDT...

AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FREELAND...OR ABOUT 15 MILES NORTHWEST OF SHALLOTTE...MOVING
SOUTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...ASH...BUGHILL...CRUSOE
ISLAND...EXUM...FREELAND...HONEY ISLAND...MAKATOKA...NAKINA...OLD
DOCK AND WACCAMAW.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3396 7833 3395 7840 3410 7871 3427 7862
      3417 7822
TIME...MOT...LOC 2021Z 293DEG 6KT 3414 7854

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:20 PM EDTSpecial Weather StatementILMPender40 min
Jun 20, 8:24 PM EDTAreal Flood AdvisoryILMBrunswick, Pender111 min
Jun 20, 9:12 PM EDTSpecial Weather StatementILMNew Hanover63 min
Jun 20, 9:23 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus52 min
Jun 20, 10:15 PM EDTSpecial Weather StatementILMBrunswick, New Hanover60 min
Jun 21, 4:30 PM EDTSevere Thunderstorm WarningILMColumbus28 min
Jun 21, 4:51 PM EDTAreal Flood WarningILMBrunswick, Columbus3 hr
Jun 21, 4:56 PM EDTSpecial Weather StatementILMBladen64 min
Jun 21, 5:00 PM EDTSpecial Marine WarningILM90 min
Jun 21, 5:04 PM EDTSpecial Weather StatementILMBrunswick, Columbus71 min
Jun 21, 6:01 PM EDTSpecial Weather StatementILMPender59 min
Jun 21, 7:44 PM EDTSpecial Weather StatementILMBladen, Robeson61 min
Jun 20, 8:48 PM EDTSpecial Weather StatementILMHorry57 min
Jun 21, 1:55 PM EDTAreal Flood AdvisoryILMDarlington2 hr
Jun 21, 3:04 PM EDTSpecial Weather StatementILMMarion56 min
Jun 21, 3:32 PM EDTSpecial Weather StatementILMGeorgetown, Horry58 min
Jun 21, 3:36 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion35 min
Jun 21, 3:57 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry2 hr
Jun 21, 6:21 PM EDTSpecial Weather StatementILMDarlington39 min
Jun 21, 6:45 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro60 min
Jun 21, 7:19 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion56 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.